I haven’t updated in awhile because I don’t really have many updates. I am struggling mightily with guilt about stopping treatments for now and sadness about our current situation. Also, this week marked my 33rd birthday and the 4-year anniversary of trying to have a baby – both pretty sad events. My husband keeps reminding me that it’s one day at a time, but sometimes I need to go hour by hour.
One update is the result of my follow-up with Dr. Kwak-Kim. The appointment was actually almost a month ago. Neither of us came away feeling much hope. I forgot to ask her what she thought our chances were if we follow her treatment to the letter. I guess it doesn’t really matter if we don’t plan on doing that anyway.
The summary of my visit was:
Abnormal Test Results:
– Hashimoto’s disease – positive for anti-peroxidase antibodies. TSH was 3.11 (she wants less than 2.0).
– NK CD 56+ elevated
– NK killing capacity elevated
– NK response to ivig insufficient
– Factor XIII gene was heterozygous mutated.
– HPA-1 gene was heterozygous mutated.
– MTHFR (C677T) gene was homozygous mutated.
– Metanx 1/day
– Metformin ER 500mg/day
– Synthroid 25mcg/day
– Vitamin E 400 IU/day
– Vitamin D 1000 IU/day
– Prednisone 10mg/day 4 weeks prior to FET cycle. Increase to 10mg 2x/day at positive beta.
– Lovenox 40mg/day starting CD 6 of cycle, increase to 80mg/day at positive beta.
– Prometrium 200mg 2x/day during cycle, starting 48hrs before FET
– IVIG CD6-14, and then every 2-3 weeks
– Low carb diet, regular exercise
This is the first time my thyroid antibodies were positive. They were negative as recently as October. It’s also the highest TSH level I have had. Only a week or so earlier it was 1.75. I think I need to meet with an endocrinologist to see what this actually means. Beyond that her biggest changes are adding prednisone and doubling Lovenox. She strongly recommends IVIG and is checking to see if it’s covered by my insurance. For now, I am not planning to do her protocol. It seems all or nothing for her to predict success, and ‘all’ is too much for me at this time.